Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 11, 2025, 2:09 AM EDT for 6 counties in Florida. It took effect at Apr 11, 2025, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2025, 2:09 AM EDT (06:09 UTC)
- In effect from
- Apr 11, 2025, 1:00 PM EDT
- Expired
- Apr 11, 2025, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WWUS82 KMLB 110609 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 209 AM EDT Fri Apr 11 2025 ...High Fire Danger Across Greater Orlando, Daytona Beach, and Surrounding Communities this Afternoon & Early Evening... FLZ041-045-046-053-141-144-247-347-447-112300- /O.NEW.KMLB.FW.W.0006.250411T1700Z-250411T2300Z/ Inland Volusia-Orange-Seminole-Osceola-Coastal Volusia- Southern Lake-Inland Northern Brevard-Mainland Northern Brevard- Northern Brevard Barrier Islands- 209 AM EDT Fri Apr 11 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR STRENGTHENING WEST-SOUTHWEST WINDS AND VERY LOW HUMIDITY ALONG THE INTERSTATE 4 CORRIDOR AND SURROUNDING COMMUNITIES... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM EDT this evening. * AFFECTED AREA... Inland Volusia... Orange... Seminole... Osceola... Coastal Volusia... Southern Lake... Inland Northern Brevard... Mainland Northern Brevard... Northern Brevard Barrier Islands. * WIND...West-southwest around 15 mph with gusts to 25 mph. * HUMIDITY...30 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
193 WWUS82 KMLB 111445 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 1045 AM EDT Fri Apr 11 2025 ...High Fire Danger Across Greater Orlando, Daytona Beach, and Surrounding Communities this Afternoon & Early Evening... FLZ044-112300- /O.EXA.KMLB.FW.W.0006.250411T1700Z-250411T2300Z/ Northern Lake- 1045 AM EDT Fri Apr 11 2025 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR STRENGTHENING WEST-SOUTHWEST WINDS AND VERY LOW HUMIDITY ALONG THE INTERSTATE 4 CORRIDOR AND SURROUNDING COMMUNITIES... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect until 7 PM EDT this evening. * AFFECTED AREA... Inland Volusia... Orange... Seminole... Osceola... Coastal Volusia... Southern Lake... Inland Northern Brevard... Mainland Northern Brevard... Northern Brevard Barrier Islands. * WIND...West-southwest around 15 mph with gusts to 25 mph. * HUMIDITY...30 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ041-045-046-053-141-144-247-347-447-112300- /O.CON.KMLB.FW.W.0006.250411T1700Z-250411T2300Z/ Inland Volusia-Orange-Seminole-Osceola-Coastal Volusia- Southern Lake-Inland Northern Brevard-Mainland Northern Brevard- Northern Brevard Barrier Islands- 1045 AM EDT Fri Apr 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR STRENGTHENING WEST-SOUTHWEST WINDS AND VERY LOW HUMIDITY ALONG THE INTERSTATE 4 CORRIDOR AND SURROUNDING COMMUNITIES... * AFFECTED AREA... Inland Volusia... Orange... Seminole... Osceola... Coastal Volusia... Southern Lake... Inland Northern Brevard... Mainland Northern Brevard... Northern Brevard Barrier Islands. * WIND...West-southwest around 15 mph with gusts to 25 mph. * HUMIDITY...30 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
151 WWUS82 KMLB 111451 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 1051 AM EDT Fri Apr 11 2025 ...High Fire Danger Across Greater Orlando, Daytona Beach, and Surrounding Communities this Afternoon & Early Evening... FLZ041-044>046-053-141-144-247-347-447-112300- /O.CON.KMLB.FW.W.0006.250411T1700Z-250411T2300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake-Inland Northern Brevard- Mainland Northern Brevard-Northern Brevard Barrier Islands- 1051 AM EDT Fri Apr 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR STRENGTHENING WEST-SOUTHWEST WINDS AND VERY LOW HUMIDITY ALONG THE INTERSTATE 4 CORRIDOR AND SURROUNDING COMMUNITIES... * AFFECTED AREA... Inland Volusia... Orange... Seminole... Osceola... Coastal Volusia... Northern Lake... Southern Lake... Inland Northern Brevard... Mainland Northern Brevard... Northern Brevard Barrier Islands. * WIND...West-southwest around 15 mph with gusts to 25 mph. * HUMIDITY...30 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
325 WWUS82 KMLB 111840 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 240 PM EDT Fri Apr 11 2025 ...High Fire Danger Across Greater Orlando, Daytona Beach, and Surrounding Communities this Afternoon & Early Evening... FLZ041-044>046-053-141-144-247-347-447-112300- /O.NEW.KMLB.FW.A.0004.250412T1700Z-250412T2300Z/ /O.CON.KMLB.FW.W.0006.000000T0000Z-250411T2300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake-Inland Northern Brevard- Mainland Northern Brevard-Northern Brevard Barrier Islands- 240 PM EDT Fri Apr 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR STRENGTHENING WEST-SOUTHWEST WINDS AND VERY LOW HUMIDITY ALONG THE INTERSTATE 4 CORRIDOR AND SURROUNDING COMMUNITIES... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY 1PM TO 7PM FOR BREEZY NORTH-NORTHWEST WINDS AND VERY LOW HUMIDITY OVER EAST CENTRAL FLORIDA... The National Weather Service in Melbourne has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA... Inland Volusia... Orange... Seminole... Osceola... Coastal Volusia... Northern Lake... Southern Lake... Inland Northern Brevard... Mainland Northern Brevard... Northern Brevard Barrier Islands. * WIND...West-southwest around 15 mph with gusts to 25 mph. * HUMIDITY...30 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ058-154-159-164-254-259-264-547-647-747-112300- /O.NEW.KMLB.FW.A.0004.250412T1700Z-250412T2300Z/ Okeechobee-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Indian River-Inland Saint Lucie- Inland Martin-Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- 240 PM EDT Fri Apr 11 2025 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY 1PM TO 7PM FOR BREEZY NORTH-NORTHWEST WINDS AND VERY LOW HUMIDITY OVER EAST CENTRAL FLORIDA...... The National Weather Service in Melbourne has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA... Okeechobee... Coastal Indian River... Coastal Saint Lucie... Coastal Martin... Inland Indian River... Inland Saint Lucie... Inland Martin... Inland Southern Brevard... Mainland Southern Brevard... Southern Brevard Barrier Islands. * WIND...North-northwest wind around 15mph with gusts to 20-25mph. * HUMIDITY...28 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 11, 1:50 AM EDT, 19 minutes earlier. Its key messages:
- Issued at 150 AM EDT Fri Apr 11 2025
- High fire danger this afternoon across Greater Orlando and surrounding areas due to increasing winds and low humidity.
- Warmer today ahead of a cold front which will deliver a 20% chance for storms this evening, mainly over northern portions of east Central Florida. Cooler mornings return this weekend.
- Drought conditions are set to worsen as a long period of mainly dry weather is forecast through mid-April.
Area forecast discussion, Apr 11, 1:50 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
150 AM EDT Fri Apr 11 2025
...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
Issued at 150 AM EDT Fri Apr 11 2025
- High fire danger this afternoon across Greater Orlando and
surrounding areas due to increasing winds and low humidity.
- Warmer today ahead of a cold front which will deliver a 20%
chance for storms this evening, mainly over northern portions
of east Central Florida. Cooler mornings return this weekend.
- Drought conditions are set to worsen as a long period of mainly
dry weather is forecast through mid-April.
&&
.DISCUSSION...
Issued at 150 AM EDT Fri Apr 11 2025
----------Synoptic Overview----------
The upper air weather pattern across America is characterized by
broad ridging over the Sonoran Desert and a deepening trough across
the Ohio Valley. A shortwave over Missouri will deepen the trough as
it digs into the Deep South later today, nudging a cold front
through Florida tonight. Total moisture is expected to only reach
near-normal values as the front moves overhead.
Over the weekend, the trough slowly moves into the W Atlantic with
the mid-level flow becoming zonal across the southern half of the
U.S. Continental high pressure drifts overhead, ushering in much
drier air which should stick around into early next week.
Another upper-air disturbance is forecast to push from the N Plains
to New England by Wednesday, forcing another cold front toward the
state around that time. A secondary shortwave is currently projected
to reinvigorate the trough over the Northeast late next week,
potentially sending another late-season cold front toward Florida
next Friday or Saturday. Although some members paint some rain
potential with the secondary front late next week, moisture return
appears limited ahead of both fronts. Within this pattern, surface
high pressure should be building across the state by Easter Sunday,
April 20th.
Cluster analysis is in fairly good agreement over the next 7 days,
with some timing differences becoming evident late next week.
Overall, these differences do not appear to greatly impact forecast
outcomes across Central Florida.
-------Sensible Weather & Impacts-------
Today - Tonight...
Beneath a good dose of sunshine, southwest winds increase to 10-15
mph with gusts 15-25 mph by afternoon. The exception may be a pinned
sea breeze from Cape Canaveral southward where winds switch onshore.
Temps jump into the 80s as we sit ahead of the approaching cold
front. Deep mixing and an increase in boundary-layer winds will
yield near-critical fire weather conditions across much of the
district. Along the I-4 corridor, the risk for critical fire weather
conditions is highest, so we will have a Red Flag Warning for this
area (including Greater Orlando) for the afternoon and early
evening. Please avoid open burning today, properly dispose of
cigarettes, and do not park hot vehicles over dry grass.
While a stray shower may try to pop on the Treasure Coast, our eyes
will turn toward a weakening band of showers and embedded
lightning storms moving through N Florida with a cold front by
early evening. Despite very cold mid-level temps (~ -15 deg C at
18 KFT), dry near-surface air will curtail instability. This
should eat away at the coverage of this activity by the time it
finds its way toward Central FL. The SPC marginal severe risk
just clips northern Volusia & Lake Counties today. There is an
approx. 5% chance for brief gusty winds and/or hail to quarter-
size north of a Daytona Beach to Leesburg this evening. Accounting
for the impressive trough to our north, we will keep a 20% chance
for a shower or storm over these areas.
Saturday - Tuesday...
A tranquil period of weather for us as high pressure becomes
established. Drier air and lessening winds promise a couple cooler
mornings on Sunday & Monday (upper 40s/low 50s rural interior to
upper 50s/low 60s coast-urban areas). Afternoons will turn steadily
warmer, starting slightly below normal on Saturday before reaching
the mid/upper 80s early next week.
Wednesday - Next Weekend...
As mentioned in the overview, we still see a couple of cold fronts
slipping toward the state during the second half of next week as a
trough resides over the Northeast. Impacts for Florida look rather
marginal at this point as moisture remains limited. Temperatures are
forecast to dip a few degrees behind the first front on Wednesday,
particularly north of Cape Canaveral. At this time, we have no rain
in the forecast through at least next Friday. By the following
weekend, we see a small and brief chance for rain with the second
front, but this disturbance should exit before Easter Sunday.
With little rain expected over the next 10–14 days, drought
conditions will likely worsen. Only a 10–15% chance for 1"+ rainfall
exists across east-central Florida through April 25.
&&
.MARINE...
Issued at 150 AM EDT Fri Apr 11 2025
Ahead of the next cold front, south winds increase to 10-15 KT this
afternoon before shifting NW and freshening to 15-20 KT tonight
through Saturday behind the boundary. Winds decrease to NW 10-15 KT
on Sunday as high pressure approaches the local Atlantic. Afternoon
sea breezes locally enhance winds along the coast. Light winds on
Monday turn offshore 10-15 KT by Tuesday ahead of another cold front.
Nearshore seas 2-4 FT through Saturday before subsiding to 2-3 FT
Sunday through Tuesday. Gulf Stream conditions become poor on
Saturday with seas up to 6 FT lasting through early Sunday.
&&
.AVIATION...
(06Z TAFs)
Issued at 120 AM EDT Fri Apr 11 2025
VFR conditions continue thru the TAF period. Winds generally of a
light WRLY component thru the night or L/V. Winds becoming SW/W
and transitioning to onshore at the coast later in the afternoon
with sea breeze development and very slow push inland. Speeds
10-15 kts with some higher gusts. Cold front moves thru Fri night,
with less than 20pct chance of convection associated - most
likely across the I-4 corridor. Too low for inclusion of
"Vicinity" or "Tempo" wording in any TAFs. W/WNW/NW post-frontal
winds Fri night around 10 kts.
&&
.FIRE WEATHER...
Issued at 150 AM EDT Fri Apr 11 2025
Ahead of an approaching cold front, southwest breezes are forecast
to increase to around 15 mph this afternoon with higher gusts -
especially along the I-4 corridor. Unusually deep mixing heights
will send drier air to the surface, with RH readings falling to
around 30-35% over the interior and even coastal areas near/north of
Cape Canaveral. For this reason, a Red Flag Warning will go into
effect this afternoon for the I-4 corridor, including Greater
Orlando. Near-critical conditions are expected over the remainder of
the district, except the immediate Space and Treasure Coasts where a
sea breeze should become pinned near the coast.
Fire-sensitive weather conditions will continue well into the
forecast as much drier air sweeps into Florida from this weekend
into early next week. RH readings from 25-35% should be attained
each day through at least Tuesday, particularly over the interior.
Winds will be relatively stronger on Saturday (NW 10-14 mph) and
Tuesday (WSW 8-12 mph) compared to Sunday and Monday.
Very good to excellent dispersion is forecast today and Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 55 75 53 / 20 20 0 0
MCO 85 58 77 54 / 0 20 0 0
MLB 84 58 77 55 / 0 10 0 0
VRB 84 58 77 54 / 10 0 0 0
LEE 83 55 75 52 / 10 20 0 0
SFB 85 57 77 53 / 10 20 0 0
ORL 85 59 77 56 / 0 20 0 0
FPR 84 58 77 53 / 10 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 1 PM this afternoon to 7 PM EDT this
evening for FLZ041-045-046-053-141-144-247-347-447.
AM...Small Craft Advisory until 2 AM EDT early this morning for
AMZ555-572-575.
&&
DISCUSSION...Heil
AVIATION...SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:40 PM EDT | Fire Weather Watch | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 28 hr |
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.